MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD
Model Number SCH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02599.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra smart coil (smart coil), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced a smart coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.The physician then attempted to manually detach the smart coil but was unsuccessful.Therefore, the smart coil was removed.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12834173
Report Number3005168196-2021-02600
Device Sequence Number17251882
Product Code HCG
UDI-Device Identifier00814548016139
UDI-Public00814548016139
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2026
Device Model NumberSCH1
Device Catalogue NumberSCH1
Device Lot NumberF103491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005